• Previous Article
    Blow-up criteria for linearly damped nonlinear Schrödinger equations
  • EECT Home
  • This Issue
  • Next Article
    Null controllability for singular cascade systems of $ n $-coupled degenerate parabolic equations by one control force
September  2021, 10(3): 575-597. doi: 10.3934/eect.2020081

On finite Morse index solutions of higher order fractional elliptic equations

1. 

Institut Supérieur des Sciences Appliquées et de Technologie de Kairouan, Avenue Beit El Hikma, 3100 Kairouan - Tunisia

2. 

Faculté des Sciences, Département de Mathématiques, B.P 1171 Sfax 3000, Université de Sfax, Tunisia

Received  December 2019 Revised  May 2020 Published  September 2021 Early access  July 2020

We consider sign-changing solutions of the equation
$ (-{\Delta})^s u+\lambda u = |u|^{p-1}u \; \mbox{in}\; \mathbb R^n, $
where
$ n\geq 1 $
,
$ \lambda>0 $
,
$ p>1 $
and
$ 1<s\leq2 $
. The main goal of this work is to analyze the influence of the linear term
$ \lambda u $
, in order to classify stable solutions possibly unbounded and sign-changing. We prove Liouville type theorems for stable solutions or solutions which are stable outside a compact set of
$ \mathbb R^n $
. We first derive a monotonicity formula for our equation. After that, we provide integral estimate from stability which combined with Pohozaev-type identity to obtain nonexistence results in the subcritical case with the restrictive condition
$ |u|_{L^{\infty}( \mathbb R^n)}^{p-1}< \frac{\lambda (p+1) }{2} $
. The supercritical case needs more involved analysis, motivated by the monotonicity formula, we then reduce the nonexistence of nontrivial entire solutions which are stable outside a compact set of
$ \mathbb R^n $
. Through this approach we give a complete classification of stable solutions for all
$ p>1 $
. Moreover, for the case
$ 0<s\leq1 $
, finite Morse index solutions are classified in [19,25].
Citation: Belgacem Rahal, Cherif Zaidi. On finite Morse index solutions of higher order fractional elliptic equations. Evolution Equations and Control Theory, 2021, 10 (3) : 575-597. doi: 10.3934/eect.2020081
References:
[1]

A. Bahri and P.-L. Lions, Solutions of superlinear elliptic equations and their Morse indices, Comm. Pure Appl. Math. 45 (1992) 1205–1215. doi: 10.1002/cpa.3160450908.

[2]

L. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian, Comm. Partial Differential Equations, 32 (2007), 1245-1260.  doi: 10.1080/03605300600987306.

[3]

J. Case and Sun-Yung Alice Chang, On fractional GJMS operators, preprint, arXiv: 1406.1846. doi: 10.1002/cpa.21564.

[4]

W. Chen, X. Cui, R. Zhuo and Z. Yuan, A Liouville theorem for the fractional laplacian, arXiv: 1401.7402.

[5]

C. CowanP. Esposito and N. Ghoussoub, Regularity of extremal solutions in fourth order nonlinear eigevalue problems on general domains, DCDS-A, 28 (2010), 1033-1050.  doi: 10.3934/dcds.2010.28.1033.

[6]

C. Cowan and N. Ghoussoub, Regularity of semi-stable solutions to fourth order nonlinear eigevalue problems on general domains, to appear Cal. Var. PDE DOI 10.1007/s00526-012-0582-4. doi: 10.1007/s00526-012-0582-4.

[7]

L. Damascelli and F. Pacella, Morse Index of Solutions of Nonlinear Elliptic Equations, De Gruyter Series in Nonlinear Analysis and Applications, 30, 2019. doi: 10.1515/9783110538243.

[8]

E. N. Dancer, Superlinear problems on domains with holes of asymptotic shape and exterior problems, Math. Z., 229 (1998), 475-491.  doi: 10.1007/PL00004666.

[9]

J. DavilaL. DupaigneK. Wang and J. Wei, A monotonicity formula and a Liouville-type Theorem for a fourth order supercritical problem, Advances in Mathematicas, 258 (2014), 240-285.  doi: 10.1016/j.aim.2014.02.034.

[10]

J. Davila, L. Dupaigne and J. Wei, On the fractional Lane-Emden equation, Trans. Amer. Math. Soc., 369 (2017), 6087–6104. Nonlocal time porous medium equation with fractional time derivative. Djida, J.-D., Nieto, J.J., Area, I. Revista Matematica Complutense 32 (2019), 273-304. doi: 10.1090/tran/6872.

[11]

J.D. Djida, J.J. Nieto, I., Area, Nonlocal time porous medium equation with fractional time derivative, Revista Matematica Complutense 32 (2019), 273-304. doi: 10.1007/s13163-018-0287-0.

[12]

X. L. Ding, J.J. Nieto, Analytical solutions for coupling fractional partial differential equations with Dirichlet boundary conditions, Communications in Nonlinear Science and Numerical Simulation 52 (2017), 165-176. doi: 10.1016/j.cnsns.2017.04.020.

[13]

E. B. Fabes, C. E. Kenig, and R. P. Serapioni, The local regularity of solutions of degenerate elliptic equations, Comm. Partial Differential Equations 7 (1982), no. 1, 77–116. doi: 10.1080/03605308208820218.

[14]

A. Farina, On the classification of soultions of the Lane-Emden equation on unbounded domains of $ \mathbb R^n$, J. Math. Pures Appl., 87 (9), no. 5,537-561, 2007. doi: 10.1016/j.matpur.2007.03.001.

[15]

M. Fazly, Regularity of extremal solutions of nonlocal elliptic systems, M. Discrete and Continuous Dynamical Systems- Series A 40 (2020), 107-131. doi: 10.3934/dcds.2020005.

[16]

M. Fazly, J. Wei, On finite Morse index solutions of higher order fractional Lane-Emden equations, American Journal of Mathematics, 139, (2), 433-460, 2017. doi: 10.1353/ajm.2017.0011.

[17]

F. Gazzola, H. C. Grunau, Radial entire solutions of supercritical biharmonic equations, Math. Annal., 334, 905-936, 2006. doi: 10.1007/s00208-005-0748-x.

[18]

Z.M. Guo, J. Wei, Qualitative properties of entire radial solutions for a biharmonic equation with supcritical nonlinearity, Proc. American Math. Soc. 138, no.11, 3957–3964, 2010. doi: 10.1090/S0002-9939-10-10374-8.

[19]

A.Selmi, A.Harrabi, and C.Zaidi, Nonexistence results on the space or the half space of $-\Delta u+\lambda u = | u|^{p-1} u $ via the Morse index, , Communications on Pure & Applied Analysis 19 (5) (2020): 2839.

[20]

A. Harrabi and B. Rahal, On the Sixth-order JosephLundgren Exponent, Journal of Annales Henri Poincaré 18 (3), 1055-1094, 2017. doi: 10.1007/s00023-016-0522-5.

[21]

A. Harrabi and B. Rahal, Liouville type theorems for elliptic equations in half-space with mixed boundary value conditions, J. Advances in Nonlinear Analysis, doi:10.1515/anona-2016-0168

[22]

A. Harrabi and B. Rahal, Liouville results for $m$-Laplace equations in half-space and strips with mixed boundary value conditions and finite Morse index, Journal of Dynamics and Differential Equations, doi: 10.1007/s10884-017-9593-3

[23]

Ira W. Herbst, Spectral theory of the operator $(p^2+m^2)^\frac{1}{2}-Ze^2/r$, , Comm. Math. Phys. 53, no. 3,285-294, 1977.

[24]

C. S. Lin, A classification of soluitions of a conformally invariant fourth order equation in $R^n$, Comment. Math. Helv., 73, 206-231, 1998. doi: 10.1007/s000140050052.

[25]

B. Rahal, C. Zaidi, On the Classification of Stable Solutions of the Fractional Equation, Journal of Potential Anal, (4) 50 (2018): 565-579.. doi: 10.1007/s11118-018-9694-6.

[26]

B. Rahal, C. Zaidi, Liouville results for elliptic equations in strips with finite Morse index, Journal of Annali di Matematica https://doi.org/10.1007/s10231-018-0743-y. doi: 10.1007/s10231-018-0743-y.

[27]

X. Ros-Oton, J. Serra, The Pohozaev identity for the fractional Laplacian, Arch. Ration. Mech. Anal. 213, no. 2,587–628, 2014. doi: 10.1007/s00205-014-0740-2.

[28]

J. Wei, X. Xu, Classification of solutions of higher order conformally invariant equations, Math. Ann., 313, no. 2,207-228, 1999. doi: 10.1007/s002080050258.

[29]

D. Yafaev, Sharp Constants in the Hardy-Rellich Inequalities, Journal of Functional Analysis 168, 121-144, 1999. doi: 10.1006/jfan.1999.3462.

[30]

R. Yang, On higher order extensions for the fractional Laplacian, preprint., arXiv$\sharp$ preprint arXiv: 1302.4413, 2013.

show all references

References:
[1]

A. Bahri and P.-L. Lions, Solutions of superlinear elliptic equations and their Morse indices, Comm. Pure Appl. Math. 45 (1992) 1205–1215. doi: 10.1002/cpa.3160450908.

[2]

L. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian, Comm. Partial Differential Equations, 32 (2007), 1245-1260.  doi: 10.1080/03605300600987306.

[3]

J. Case and Sun-Yung Alice Chang, On fractional GJMS operators, preprint, arXiv: 1406.1846. doi: 10.1002/cpa.21564.

[4]

W. Chen, X. Cui, R. Zhuo and Z. Yuan, A Liouville theorem for the fractional laplacian, arXiv: 1401.7402.

[5]

C. CowanP. Esposito and N. Ghoussoub, Regularity of extremal solutions in fourth order nonlinear eigevalue problems on general domains, DCDS-A, 28 (2010), 1033-1050.  doi: 10.3934/dcds.2010.28.1033.

[6]

C. Cowan and N. Ghoussoub, Regularity of semi-stable solutions to fourth order nonlinear eigevalue problems on general domains, to appear Cal. Var. PDE DOI 10.1007/s00526-012-0582-4. doi: 10.1007/s00526-012-0582-4.

[7]

L. Damascelli and F. Pacella, Morse Index of Solutions of Nonlinear Elliptic Equations, De Gruyter Series in Nonlinear Analysis and Applications, 30, 2019. doi: 10.1515/9783110538243.

[8]

E. N. Dancer, Superlinear problems on domains with holes of asymptotic shape and exterior problems, Math. Z., 229 (1998), 475-491.  doi: 10.1007/PL00004666.

[9]

J. DavilaL. DupaigneK. Wang and J. Wei, A monotonicity formula and a Liouville-type Theorem for a fourth order supercritical problem, Advances in Mathematicas, 258 (2014), 240-285.  doi: 10.1016/j.aim.2014.02.034.

[10]

J. Davila, L. Dupaigne and J. Wei, On the fractional Lane-Emden equation, Trans. Amer. Math. Soc., 369 (2017), 6087–6104. Nonlocal time porous medium equation with fractional time derivative. Djida, J.-D., Nieto, J.J., Area, I. Revista Matematica Complutense 32 (2019), 273-304. doi: 10.1090/tran/6872.

[11]

J.D. Djida, J.J. Nieto, I., Area, Nonlocal time porous medium equation with fractional time derivative, Revista Matematica Complutense 32 (2019), 273-304. doi: 10.1007/s13163-018-0287-0.

[12]

X. L. Ding, J.J. Nieto, Analytical solutions for coupling fractional partial differential equations with Dirichlet boundary conditions, Communications in Nonlinear Science and Numerical Simulation 52 (2017), 165-176. doi: 10.1016/j.cnsns.2017.04.020.

[13]

E. B. Fabes, C. E. Kenig, and R. P. Serapioni, The local regularity of solutions of degenerate elliptic equations, Comm. Partial Differential Equations 7 (1982), no. 1, 77–116. doi: 10.1080/03605308208820218.

[14]

A. Farina, On the classification of soultions of the Lane-Emden equation on unbounded domains of $ \mathbb R^n$, J. Math. Pures Appl., 87 (9), no. 5,537-561, 2007. doi: 10.1016/j.matpur.2007.03.001.

[15]

M. Fazly, Regularity of extremal solutions of nonlocal elliptic systems, M. Discrete and Continuous Dynamical Systems- Series A 40 (2020), 107-131. doi: 10.3934/dcds.2020005.

[16]

M. Fazly, J. Wei, On finite Morse index solutions of higher order fractional Lane-Emden equations, American Journal of Mathematics, 139, (2), 433-460, 2017. doi: 10.1353/ajm.2017.0011.

[17]

F. Gazzola, H. C. Grunau, Radial entire solutions of supercritical biharmonic equations, Math. Annal., 334, 905-936, 2006. doi: 10.1007/s00208-005-0748-x.

[18]

Z.M. Guo, J. Wei, Qualitative properties of entire radial solutions for a biharmonic equation with supcritical nonlinearity, Proc. American Math. Soc. 138, no.11, 3957–3964, 2010. doi: 10.1090/S0002-9939-10-10374-8.

[19]

A.Selmi, A.Harrabi, and C.Zaidi, Nonexistence results on the space or the half space of $-\Delta u+\lambda u = | u|^{p-1} u $ via the Morse index, , Communications on Pure & Applied Analysis 19 (5) (2020): 2839.

[20]

A. Harrabi and B. Rahal, On the Sixth-order JosephLundgren Exponent, Journal of Annales Henri Poincaré 18 (3), 1055-1094, 2017. doi: 10.1007/s00023-016-0522-5.

[21]

A. Harrabi and B. Rahal, Liouville type theorems for elliptic equations in half-space with mixed boundary value conditions, J. Advances in Nonlinear Analysis, doi:10.1515/anona-2016-0168

[22]

A. Harrabi and B. Rahal, Liouville results for $m$-Laplace equations in half-space and strips with mixed boundary value conditions and finite Morse index, Journal of Dynamics and Differential Equations, doi: 10.1007/s10884-017-9593-3

[23]

Ira W. Herbst, Spectral theory of the operator $(p^2+m^2)^\frac{1}{2}-Ze^2/r$, , Comm. Math. Phys. 53, no. 3,285-294, 1977.

[24]

C. S. Lin, A classification of soluitions of a conformally invariant fourth order equation in $R^n$, Comment. Math. Helv., 73, 206-231, 1998. doi: 10.1007/s000140050052.

[25]

B. Rahal, C. Zaidi, On the Classification of Stable Solutions of the Fractional Equation, Journal of Potential Anal, (4) 50 (2018): 565-579.. doi: 10.1007/s11118-018-9694-6.

[26]

B. Rahal, C. Zaidi, Liouville results for elliptic equations in strips with finite Morse index, Journal of Annali di Matematica https://doi.org/10.1007/s10231-018-0743-y. doi: 10.1007/s10231-018-0743-y.

[27]

X. Ros-Oton, J. Serra, The Pohozaev identity for the fractional Laplacian, Arch. Ration. Mech. Anal. 213, no. 2,587–628, 2014. doi: 10.1007/s00205-014-0740-2.

[28]

J. Wei, X. Xu, Classification of solutions of higher order conformally invariant equations, Math. Ann., 313, no. 2,207-228, 1999. doi: 10.1007/s002080050258.

[29]

D. Yafaev, Sharp Constants in the Hardy-Rellich Inequalities, Journal of Functional Analysis 168, 121-144, 1999. doi: 10.1006/jfan.1999.3462.

[30]

R. Yang, On higher order extensions for the fractional Laplacian, preprint., arXiv$\sharp$ preprint arXiv: 1302.4413, 2013.

[1]

Quoc Hung Phan. Optimal Liouville-type theorems for a parabolic system. Discrete and Continuous Dynamical Systems, 2015, 35 (1) : 399-409. doi: 10.3934/dcds.2015.35.399

[2]

Foued Mtiri. Liouville type theorems for stable solutions of elliptic system involving the Grushin operator. Communications on Pure and Applied Analysis, 2022, 21 (2) : 541-553. doi: 10.3934/cpaa.2021187

[3]

Kaouther Ammar, Philippe Souplet. Liouville-type theorems and universal bounds for nonnegative solutions of the porous medium equation with source. Discrete and Continuous Dynamical Systems, 2010, 26 (2) : 665-689. doi: 10.3934/dcds.2010.26.665

[4]

Alberto Farina, Miguel Angel Navarro. Some Liouville-type results for stable solutions involving the mean curvature operator: The radial case. Discrete and Continuous Dynamical Systems, 2020, 40 (2) : 1233-1256. doi: 10.3934/dcds.2020076

[5]

Pavol Quittner, Philippe Souplet. Parabolic Liouville-type theorems via their elliptic counterparts. Conference Publications, 2011, 2011 (Special) : 1206-1213. doi: 10.3934/proc.2011.2011.1206

[6]

Kelei Wang. Recent progress on stable and finite Morse index solutions of semilinear elliptic equations. Electronic Research Archive, 2021, 29 (6) : 3805-3816. doi: 10.3934/era.2021062

[7]

Hatem Hajlaoui. Liouville type theorems for stable solutions of the weighted fractional Lane-Emden system. Discrete and Continuous Dynamical Systems, 2022  doi: 10.3934/dcds.2022118

[8]

Alberto Farina. Symmetry of components, Liouville-type theorems and classification results for some nonlinear elliptic systems. Discrete and Continuous Dynamical Systems, 2015, 35 (12) : 5869-5877. doi: 10.3934/dcds.2015.35.5869

[9]

Philippe Souplet. Liouville-type theorems for elliptic Schrödinger systems associated with copositive matrices. Networks and Heterogeneous Media, 2012, 7 (4) : 967-988. doi: 10.3934/nhm.2012.7.967

[10]

Phuong Le. Liouville theorems for stable weak solutions of elliptic problems involving Grushin operator. Communications on Pure and Applied Analysis, 2020, 19 (1) : 511-525. doi: 10.3934/cpaa.2020025

[11]

Hatem Hajlaoui, Abdellaziz Harrabi, Foued Mtiri. Liouville theorems for stable solutions of the weighted Lane-Emden system. Discrete and Continuous Dynamical Systems, 2017, 37 (1) : 265-279. doi: 10.3934/dcds.2017011

[12]

Mostafa Fazly, Yuan Li. Partial regularity and Liouville theorems for stable solutions of anisotropic elliptic equations. Discrete and Continuous Dynamical Systems, 2021, 41 (9) : 4185-4206. doi: 10.3934/dcds.2021033

[13]

Anh Tuan Duong, Quoc Hung Phan. A Liouville-type theorem for cooperative parabolic systems. Discrete and Continuous Dynamical Systems, 2018, 38 (2) : 823-833. doi: 10.3934/dcds.2018035

[14]

Shigeru Sakaguchi. A Liouville-type theorem for some Weingarten hypersurfaces. Discrete and Continuous Dynamical Systems - S, 2011, 4 (4) : 887-895. doi: 10.3934/dcdss.2011.4.887

[15]

Frank Arthur, Xiaodong Yan, Mingfeng Zhao. A Liouville-type theorem for higher order elliptic systems. Discrete and Continuous Dynamical Systems, 2014, 34 (9) : 3317-3339. doi: 10.3934/dcds.2014.34.3317

[16]

Phuong Le. Liouville theorems for an integral equation of Choquard type. Communications on Pure and Applied Analysis, 2020, 19 (2) : 771-783. doi: 10.3934/cpaa.2020036

[17]

Philip Korman. Infinitely many solutions and Morse index for non-autonomous elliptic problems. Communications on Pure and Applied Analysis, 2020, 19 (1) : 31-46. doi: 10.3934/cpaa.2020003

[18]

Frank Arthur, Xiaodong Yan. A Liouville-type theorem for higher order elliptic systems of Hé non-Lane-Emden type. Communications on Pure and Applied Analysis, 2016, 15 (3) : 807-830. doi: 10.3934/cpaa.2016.15.807

[19]

Kui Li, Zhitao Zhang. Liouville-type theorem for higher-order Hardy-Hénon system. Communications on Pure and Applied Analysis, 2021, 20 (11) : 3851-3869. doi: 10.3934/cpaa.2021134

[20]

Yuxia Guo, Ting Liu. Liouville-type theorem for high order degenerate Lane-Emden system. Discrete and Continuous Dynamical Systems, 2022, 42 (5) : 2073-2100. doi: 10.3934/dcds.2021184

2021 Impact Factor: 1.169

Metrics

  • PDF downloads (263)
  • HTML views (483)
  • Cited by (0)

Other articles
by authors

[Back to Top]